# SDR 96ZZZX3014

- Difficulty date: May 28, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N80AW
- Make and model: Cessna 550
- Aircraft serial: 5500186
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Frame
- Part number: 551124920
- Condition: Cracked
- Location: Pilot Window
- Part time: 6,976 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING REMOVAL OF PILOT'S WINDSHIELD TO INSTALL A NEW WINDSHIELD, APPROXIMATELY 3 CRACKS WERE FOUND IN THE SIDE WINDOW FRAME, THE LARGEST OF WHICH WAS APPROXIMATELY 2.5 INCHES LONG AND HAD BEEN PREVIOUSLY STOP DRILLED.  THERE WERE ALSO NUMEROUS DEEP GOUGES AND SCRATCHES WHICH APPEAR TO HAVE BEEN CAUSED BY TOOLS USED TO REMOVE THE WINDOW RETAINERS PREVIOUSLY.  THE CRACKS ALL APPEAR TO HAVE STARTED AT A POINT WHERE THE GOUGES OR SCRATCHES WERE.  THE WINDOW FRAME WAS REMOVED AND REPLACED WITH A NEW PART FROM CESSNA.  CITATION DOES NOT ALLOW ANY CRACKS IN THE AREA AND NO REPAIRS ARE ALLOWED OTHER THAN REPLACEMENT.
